Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 11, 2016, 10:36 PM EDT. It took effect at Apr 12, 2016, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 10:36 PM EDT (02:36 UTC)
- In effect from
- Apr 12, 2016, 2:00 AM EDT
- Expired
- Apr 12, 2016, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
731 WHUS73 KIWX 120236 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 PM EDT MON APR 11 2016 LMZ043-046-121045- /O.NEW.KIWX.SC.Y.0028.160412T0600Z-160412T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 PM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS. BACKING NORTH 5 TO 15 KNOTS ON TUESDAY. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
907 WHUS73 KIWX 120748 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EDT TUE APR 12 2016 LMZ043-046-121500- /O.CON.KIWX.SC.Y.0028.000000T0000Z-160412T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EDT TUE APR 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: NORTHWEST 10 TO 15 KNOTS VEERING NORTH. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 10:00 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 11, 10:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 PM EDT MON APR 11 2016 .SYNOPSIS... ISSUED AT 851 PM EDT MON APR 11 2016 SKIES WILL CLEAR AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE SOUTHERN GREAT LAKES AND OHIO VALLEY. SOME PATCHY MORNING FROST IS EXPECTED AS TEMPERATURES BOTTOM OUT IN THE UPPER 20S TO LOWER 30S BY DAYBREAK. BELOW NORMAL TEMPERATURES WILL CONTINUE TUESDAY WITH HIGHS IN THE LOWER 40S TO LOWER 50S...BUT A MODERATING TREND CAN BE EXPECTED THROUGH THE WEEK WITH HIGHS REACHING THE UPPER 50S AND LOWER 60S BY THURSDAY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 340 PM EDT MON APR 11 2016 RAIN CONTINUES THIS AFTERNOON SOUTH OF US ROUTE 24 IN ASSOCIATION WITH WEAK VORT MAX AND DOWNSTREAM STRONG LOW/MID LEVEL FGEN FORCING. LOW LEVEL DRY AIR ADVECTION HAS LIMITED THE NORTHWARD ADVANCEMENT OF THIS PRECIP...AND WOULD SUSPECT BASED ON TRACK OF THE VORT MAX AND WEAK SFC WAVE THAT RAIN HAS REACHED CLOSE TO ITS NORTHERN-MOST EXTENT. RAIN SHOULD EXIT SOUTHEAST PORTIONS OF THE AREA IN THE 22Z- 00Z TIMEFRAME. DRY/COLD ADVECTION WILL QUICKLY OVERSPREAD THE FORECAST THROUGH EARLY EVENING....ALTHOUGH SOME INITIAL DEEPER MIXING LATE THIS AFTERNOON SHOULD BRIEFLY PARTIALLY OFFSET COLD ADVECTION TO PREVENT TEMPS FROM DROPPING OFF TOO FAST. BETTER DECOUPLING WILL OCCUR AFTER 00Z THIS EVENING WITH CLEARING SKIES AND MORE RAPID TEMPERATURE DROPS. GOOD RADIATIONAL COOLING CONDITIONS TONIGHT SHOULD SUPPORT MINS IN THE UPPER 20S TO LOWER 30S. IN TERMS OF FROST/FREEZE HAVE OPTED TO FOREGO ANY HEADLINES AT THIS TIME GIVEN LIMITED NATURE TO GROWING SEASON TO THIS POINT. PRIMARY IMPACT AT THIS EARLY POINT IN THE SEASON WOULD BE FOR EARLY BUDDING FRUIT TREES...BUT DAMAGE TO MOST FRUIT TREES WOULD BE MORE SUBSTANTIAL WITH TEMPS IN THE LOWER 20S. HAVE REISSUED AN SPS DISCUSSING SUBFREEZING TEMPS TONIGHT AND SUSCEPTIBILITY OF ANY EARLY BUDDING PLANTS TO THESE TEMPS. ANOTHER COLD NIGHT WILL BE IN STORE FOR TUESDAY NIGHT WITH SIMILAR MIN TEMPS EXPECTED. AT THIS POINT WILL LIKELY HOLD OFF ON HEADLINES THROUGH TOMORROW NIGHT...BUT WILL LIKELY NEED TO ADDRESS THE NEED FOR FROST/FREEZE HEADLINES FOR NEXT INSTANCE OF SUBFREEZING TEMPS AFTER TUESDAY NIGHT AS GROWING SEASON BECOMES MORE ESTABLISHED. LOW LEVEL THERMAL TROUGHING WILL REMAIN ENTRENCHED ACROSS THE AREA FOR TUESDAY BUT GOOD DEAL OF SUN SHOULD ALLOW FOR TEMPS TO WARM FROM MID 40S NORTHWEST TO AROUND 50 SOUTHEAST. POSITIONING OF LOW LEVEL ANTICYCLONE ACROSS THE GREAT LAKES TUESDAY WILL PROVIDE DIVERGENT ONSHORE FLOW AND COOLER TEMPS CLOSER TO 40 NEAR THE LAKESHORE. UNEVENTFUL WEATHER TO CONTINUE TUESDAY NIGHT WITH A FAST MOVING SHORT WAVE EXPECTED TO TRACK ACROSS THE NORTHERN GREAT LAKES INTO WEDNESDAY MORNING. SOME INCREASING MID CLOUD IS EXPECTED ACROSS MAINLY THE NORTH TUESDAY NIGHT/EARLY WEDNESDAY WHICH COULD COMPLICATE PREVIOUSLY MENTIONED MIN TEMP FORECAST OF LOWS IN UPPER 20S/LOWER 30S. LOW LEVELS SHOULD REMAIN TOO DRY TO SUPPORT PRECIP WITH THIS WAVE. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 340 PM EDT MON APR 11 2016 A TRANQUIL PERIOD IS SHAPING UP FOR THE LONG TERM WHICH WILL BE CHARACTERIZED BY MODERATING TEMPERATURES AND DRY CONDITIONS. PASSAGE OF TUESDAY NIGHT/EARLY WEDNESDAY SHORT WAVE WILL ALLOW MORE AGGRESSIVE BUILDING OF MIDLEVEL HEIGHTS FOR WEDNESDAY WITH HIGH TEMPS MODERATING INTO MID 50S. EASTWARD SHIFT TO LOW LEVEL ANTICYCLONE SHOULD LIMIT ANY LAKE BREEZE WEDNESDAY TO JUST A SYNOPTICALLY MODIFIED EAST/NORTHEAST LAKE BREEZE ACROSS MAINLY LAPORTE COUNTY ALONG IMMEDIATE SHORELINE...WITH LITTLE OR NO INLAND PENETRATION. MID LEVEL RIDGE WILL CONTINUE TO AMPLIFY LATE WEEK WITH HIGHS EXPECTED INTO THE MID-UPPER 60S BY FRIDAY. THESE MILD TEMPS SHOULD CONTINUE INTO SATURDAY/SUNDAY AS UPPER LEVEL PATTERN WILL BECOME VERY STAGNANT WITH DEEP CUT OFF UPPER LOW ACROSS SOUTHWEST CONUS AND /EASTERN CONUS LONGWAVE RIDGE. MEDIUM RANGE MODELS DO HINT AT NORTHERN STREAM VORT IN THIS BLOCKY PATTERN DIVING INTO THE GREAT LAKES TOWARD THE END OF THE PERIOD...BUT GIVEN LACK OF APPRECIABLE MOISTURE AND WEAK NATURE TO THIS FORCING HAVE INDICATED NORTHING MORE THAN JUST SOME INCREASE IN CLOUDS TOWARD THE END OF THE PERIOD. SEVERAL DAYS OF GOOD INSOLATION AND A RELATIVELY DRY AIR MASS SHOULD PROMOTE LARGE DIURNAL SPREADS IN TERMS OF MAX/MIN TEMPS THROUGH MOST OF THIS PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 722 PM EDT MON APR 11 2016 SUBSIDENCE/HIGH PRESSURE AND PROLIFIC DRY AIR WILL MAINTAIN PRISTINE AVIATION CONDITIONS THROUGH THE PERIOD. VERY DRY SURFACE DEWPOINTS AND STEADY NORTHWEST WIND SHOULD PREVENT ANY GROUND FOG DEVELOPMENT TONIGHT. COULD BE A FEW DIURNAL CU TOMORROW BUT NO AVIATION IMPACT ANTICIPATED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MURPHY SHORT TERM...MARSILI LONG TERM...MARSILI AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 11, 4:26 AM EDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EDT MON APR 11 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 426 AM EDT MON APR 11 2016 /326 AM CDT MON APR 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 426 AM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE TUESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.